Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Undergoing chemotherapy. Prescribed steroids to increase appetite, gain weight. Sweating a lot. Side effects?

My brother is having chemotherapy for lung cancer and has been prescribed steroids to increase his appetite to help him gain weight, which seems to be working. However, he is also having between 4 and 6 ensure drinks every day, as well as his meals and he is also sweating a lot everyday. Could that be a side effect of the chemo therapy or could he be overdoing the ensure drinks? I am aware that sometimes people overdo it with their vitamin and mineral supplements and wondered if that could be possible with these drinks. Thanks C Campbell
Asked On : Fri, 15 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics
Oncologist, Radiation 's  Response
Hi,
The actual diagnosis of your brother is not mentioned here, lung cancer may be of two major types, small cell lung cancer and non small cell lung cancer. Anyway, chemotherapy regimens are different in these two disease. Steroid can rapidly increase the body weight but there is no uniform consensus regarding its use for this indication, that depends on treating physician. Steroid use can have side effects like excessive sweating, consult your oncologist for dose modification if he/she thinks so.
Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor